Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Women's Health

Vaginal bleeding

11/20/2006

Question:

I have been off the pill for 6 months. My husband had a vacetame(sp?). Two months ago I bled for a solid month, only when I pee or have sex. I had an exam and it was normal. Two days ago it started again during sex and I see blood in the toilet when I pee and it`s on the tissue. HELP!!!

Answer:

The many causes of abnormal vaginal bleeding include infection, trauma, abnormal growth of cervical or uterine tissue, or precancerous changes of the cervix.  It is unclear from your description if you are also having regular menses, but the list is even longer if you are complaining of having this bleeding instead of your menstrual period.  Furthermore, blood in the urine can be from a number of bladder or kidney diseases.

Vaginal bleeding only when you wipe after urination or have sexual intercourse suggests a more external cause, since these are acts that involve manipulation of the vaginal entrance.  A pelvic examination and testing for infection should be done to identify the source of the bleeding.

For more information:

Go to the Women's Health health topic, where you can:

Response by:

Jonathan  A Schaffir, MD Jonathan A Schaffir, MD
Clnical Associate Professor of Obstetrics & Gynecology
College of Medicine
The Ohio State University